Monday, August 22, 2011
Coping with Lupus Headaches
I have begun to suffer from Lupus headaches. These are not like the average headache, pop a Tylenol and it go away. These are more on the end of migraines. My head feel like its splitting, pounding, piercing, throbbing and aching all at the same time. Followed by a spinning sensation like a tornado and a feeling of nauseous and sometimes vomiting. Typically these headaches start mid day and lasting hours into the evening. Thus far, I’ve been taking Ibuprofen to treat these headaches, but most of the time the only relief I get is from rest. I turn off the lights (make the room as dark as possible), turn off the TV, and go to sleep.
I've been told that one of the ways to help prevent headaches or migraines is to understand your possible triggers. In order to do this, health care providers often recommend using a migraine diary (also known as a headache diary). This is a tool that allows you to clearly capture, in a standardized way, how often you get migraines, how severe they are, and the possible relationship to physical, emotional, or environmental factors. There are several down able diaries, electronic diaries, and headache diary apps(s) for (Iphone, Ipad, and Droid Mobile cell phones). * They make apps for everything* lol...lol
I'm trying to avoid harsher treatments and drugs such as Plaquenil and prednisone to treat these headache episodes. This seems to be the first drug of choice upon complaint of the headaches. I prefer natural alternatives therapies such as exercise, diet supplements, meditation, special diets and maintaining a strong support system. I’ve also been told that conserving energy by setting limits on how I spend my time is helpful. Fatigue is a common complaint for lupies. Listening to your body's signals by resting or taking short naps during the day can help reduce the occurrence of lupus headaches.
I’m starting my headache diary today, a gluten free diet, and hopefully I can figure out what or who (lol..lol..)are my triggers . If you have any advice- please share ….